MAUDE Adverse Event Report: BERLIN HEART GMBH BERLIN HEART EXCOR ACCESORY SET PU VALVES; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BERLIN HEART EXCOR ACCESORY SET PU VALVES; VENTRICULAR ASSIST DEVICE
Model Number TOOL-002
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number: e2013009.Berlin heart inc.(importer number: (b)(4)) is submitting the report on behalf of berlin heart gmbh (manufacturer).The returned product was a part of the priming set used to prepare an excor blood pump for implantation in a patient.The de-airing set in question was returned with the de-airing tubing connected the 1-way stop cock.The stop cock was separated to perform cleaning of the returned product.No abnormality, such as loose or cracked tubing was detected in this connection.No defects could be detected.Unable to determine the exact cause.
 
Event or Problem Description
The site contacted berlin heart inc.Clinical affairs (ca) to report that during the implantation of the left excor blood pump of a patient supported in bvad configuration, the stop cock disconnected from the de-airing tubing.Single-step pumping was stopped immediately and no air was introduced into the pump or the patient.The surgeon was able to re-connect the stop cock to the tubing and successfully perform de-airing of the blood pump.The patient was implanted without any issues.

Brand Name
BERLIN HEART EXCOR ACCESORY SET PU VALVES
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key6640253
Report Number3004582654-2017-00014
Device Sequence Number11089269
Product Code DSQ
UDI-Device Identifier04260090040553
UDI-Public04260090040553
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
H100004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberTOOL-002
Device Catalogue NumberTOOL-002
Device Lot Number00054359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2017
Initial Report FDA Received Date06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age11 YR
Patient Weight40